Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Stomach discomfort, abdominal pain, taken antibiotics for diverticulitis without result. Permanent remedy?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2473 Questions
Question
DOCTOR I AM HAVING REGULAR STOMACH DISCOMFORT (BLOATING /TIGHTNESS ) WHICH IS SOMETIMES CAUSING LEFT ABDOMIN PAIN AND I HAVE UNDERGONE TREATMENT FOR SUSPECTED DIVERTICULITIS WITH ANTIBIOTICS BUT AFTER TREATEMENT ALSO THE ONCE IN A WEEK THE SYMPTOMS ARE THERE NOW I AM MEDICATION WITH FOLLOWING DRUGS

ESOGUARD,PREPRO HS AND FLAGYL

WHAT IS THE PERMENENT REMEADY FOR THE ABOVE PROBLEM
Posted Sat, 5 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Robert Galamaga 10 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

From the information you provided you are dealing with some very uncomfortable abdominal symptoms. Sometimes with abdominal symptoms. It can take some time for doctors to figure out the exact solution. If your doctor thought you were dealing with some diverticulitis certainly the treatment of choice is antibiotics. It may take some time for your large intestine to heal from the inflammation that the infection caused.

If you have persistent symptoms it may be necessary for you to see a specialist. A gastroenterologist may discuss your symptoms with you and may recommend a procedure or possibly some imaging studies. It's certainly maybe possible that you would benefit from a colonoscopy. A colonoscopy would give your physician a complete visual inspection of the inside of your large intestine. This is a procedure which is performed as an outpatient and is very well tolerated.

The other category of testing which might be considered would be a CAT scan. A CAT scan would you might have had previously with your diverticulitis gives the doctor a good idea of what is going on inside your bowels.

I realize you would like a permanent solution as soon as possible but please try to be patient as it may take some time. I recommend that you discuss what I have mentioned here with your response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Stomach discomfort, abdominal pain, taken antibiotics for diverticulitis without result. Permanent remedy? 29 hours later

AT PRESENT I AM TAKING THE FOLLOWING MEDICINES ON ONE MONTH COURSE,IS THEIR ANY SIDE EFFECTS FOR THE SAME. I AM FEELING SOME ITCHING AND LIP DRYING FREQUENTLY. I AM WORRIED WHETHER THE FOLLOWING MEDICINES CAUSES ANY ALLERGY.


ESOGUARD,PREPRO HS AND FLAGYL


 
 
Answered by Dr. Robert Galamaga 22 hours later
Hello and thank you for the follow up question.

Looking at the medications what you are talking about there is only one of them which could possibly be contributing to some of the symptoms you are reporting. The medication Flagyl can sometimes cause a bit of a hypersensitivity reaction. This may be what you are experiencing. The other two medications have not been known to contribute to these types of symptoms.

I would recommend that you consider discontinuing the Flagyl for several days to evaluate how you feel. It is my thinking that within three or four days these side effects showed improved significantly. You might want to also discuss this with your physician to see if he agrees with this type of management.

I still believe you will likely need to see the gastroenterologist again to follow up on the fact that you are still having abdominal symptoms as well.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. As always I am available for any additional follow-up concerns.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor